# SDR 2015FA0000089

- Difficulty date: March 12, 2015
- Submitted: March 12, 2015
- Operation: General aviation
- Aircraft: N389MD
- Make and model: Agusta AW139
- Aircraft serial: 41338
- Aircraft time: 329 hours, 1,137 cycles
- Engine: Pwc PT6C67C
- System (JASC): 5630 · Door Windows
- Part: Window
- Part number: 3G5211A00831
- Part serial: NSN
- Condition: Detached
- Location: Zone 100
- Part time: 329 hours, 1,137 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: D
- Precautionary procedure: O

## Discrepancy

THE INCIDENT OCCURRED WHILE THE FLIGHT CREW, PILOT AND MAINTENANCE TECH, WAS ATTEMPTING TO RECORD THE
ENGINE PARAMETERS AND VIBRATION LEVEL WHILE AT AT VNE OR VH. PIC WAS FLYING THE AIRCRAFT "ATTENTIVELY" AND UTILIZING THE "AS " MODE TO ACCELERATE THE HELICOPTER FROM APPROXIMATELY 145 KTS IN AN ATTEMPT TO ACHIEVE VNE AND/OR VH, WHICHEVER WAS OBTAINED FIRST.  THE PI WAS AT APPROXIMATELY 90 TO 95 PERCENT AND THE ACFT WAS MAINTAINING 1,500 FT. MSL ON A HEADING OF 150 DEGREES WITH BOTH THE "ALT" AND "HDG" MODES ENGAGED, RESPECTIVELY.  AT APPROXIMATELY 2-3 NM NW OF ROCK HALL WE HEARD A LOUD "SUCKING SOUND" AND SIMULTANEOUSLY EXPERIENCED A MILD "SHUTTER". PIC IMMEDIATELY BEGAN "HAND FLYING" THE ACFT. WHILE MAINTAINING HEADING AND ALTITUDE, NOTICED THAT THE RT COCKPIT DOOR "WINDOW" HAD DEPARTED THE ACFT, BUT PIC DID NOT NOTICE ANY CHANGE IN CONTROL FEEL.  A DECISION WAS MADE BY THE FLIGHT CREW TO MAKE A SHALLOW 180 DEGREE TURN AND RETURN TO DEPARTUE. APPROACH WAS NOTIFIED, AS WAS SYSCOM, THAT WE WOULD BE RETURNING TO DEPARTURE.  MAINTAINED 60-70 KTS UNTIL CONFIRMING THAT THERE WAS NO LOSS IN CONTROLLABILITY AT THE SLOWER AIRSPEED.  THE PRELANDING CHECKLIST WAS CONFIRMED AND A SHALLOW APPROACH AND RUNNING LANDING WAS ACCOMPLISHED ON THE ACTIVE RUNWAY.  THE ACFT WAS TOUCHED DOWN AT APPROXIMATELY 40 KTS AND THEN GROUND TAXIED TO THE HANGAR WHERE WE WERE MET BY MAINTENANCE.
